MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM09040
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Vascular System (Circulation), Impaired (2572)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that the stent graft migrated into the axilliary vein resulting in a second stent graft deployment in an overlapping manner to prevent further movement.Another stent graft was placed into the venous anastomosis to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.As part of all complaint investigations, an attempt was made to evaluate the subject device as well as the device usage.In this case, no sample or image was provided for evaluation.Therefore, the reported event could not be reproduced.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.This type of event may be associated with a difficult vessel anatomy leading to an inaccurate stent graft deployment and subsequent migration.The use of a stent graft of inappropriate diameter may be another contributing factor to the reported event.In this case, no information regarding the vessel anatomy was provided.Also a too fast stent graft deployment may cause insufficient wall apposition and subsequent stent graft migration.On the basis of the limited information provided and as no sample or imgage was provided for evaluation, a definitive root cause for the reported event could not be determined.The ifu states: "careful attention of the operator is warranted to mitigate the possibility of distal (central venous system) migration of the stent graft during deployment.After deployment of approximately 15 mm of the stent graft, wait for the distal end the stent graft to fully expand." and "special care must be taken to ensure that the appropriate size fluency plus endovascular stent graft is selected prior to introduction.In order to ensure sufficient wall apposition, it is recommended to oversize the stent graft relative to the healthy (non-diseased) portion of the vessel." also the ifu states "careful attention should be paid to ensure the device is appropriately sized to the achievable lumen, taking into account any change to the stated treatment area diameter that may have resulted from previous interventions.Under-sizing the device may result in device migration." and "prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure.".
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6221054
Report Number9681442-2017-00002
Device Sequence Number13672267
Product Code PFV
UDI-Device Identifier04049519008530
UDI-Public(01)04049519008530(17)190708(10)ANAU1246
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2019
Device Catalogue NumberFEM09040
Device Lot NumberANAU1246
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/04/2017
Supplement Report FDA Received Date01/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight95